This forum is for the discussion of anything to do with Prostate Cancer. There are only four rules:
No fundraisers, no commercials (although it is OK to recommend choices of treatment or medical people based on your personal research; invitations to participate in third-party surveys are also acceptable, provided there is no compensation to YANA);
No harvesting e-mail addresses for Spam;
No insults or flaming - be polite and respectful at all times and understand that there may be a variety of points of view, all of which may have some validity;
Opinions are OK, but please provide as much factual evidence as possible for any assertions that you are making
Failure to abide by these simple rules will result in the immediate and permanent suspension of your posting privileges.
Since this is an International Forum, please specify your location in your post.
I'd strongly advise having a urologist take a look inside your bladder asap. I knew of Terry's friend and stopped red wine for a period with no effect. In my case the blood in urine was very slight - just a pink stain at the start of a pee - and seemed trivial. It first arose a couple of years after EBRT and became more severe last Autumn - about three and a half years after EBRT. It was put down to a side effect of the radiation. It was indeed, as was what followed. To cut a long story short, I have bladder cancer and face four months of chemotherapy plus a possible radical cystectomy and this for three little tumours too small to show in a CT scan.
The quicker bladder cancer is treated the easier the treatment and the better the chance of a cure. I hope what you are experiencing is harmless, but better safe than sorry - act quickly, my friend. As soon as I got worried about the bleeding, it was already too late.
There was just an extensive discussion of this on Prostate Pointers. It seems that this is a common occurrance at and about the three year mark. It is caused by the radiation affecting the blood vessels and the body adapting by creating new more fragile vessels. These vessels sometimes burst. Most of the time these symptoms will disappear on their own and other times the vessles can be cauterized by a simple procedure. You should always get checked out by a urologist to insure that this is the cause of the bleeding and it is not due to other causes.
It is good advice that you follow up on blood in urine. About 3 years after IMRT/ADT I began releasing blood and clots that looked like long skinny red worms. About a month later the pain of passing urine was so bad, I started pain management. This started in Jan 2010. By Oct things were going badly. Catheters made it worse, so a Supra Pubic Catheter was inserted into the bladder which bypassed the urethra, however I still leaked and needed the pain management. In Jan 2011 started using a home unit mild HBOT and was able to get off PM that June. The Uro Doc feels that my next step is uro-ostomy as the bladder is in bad shape. Cancer has not been detected yet, but is expected.
Also, catheters in the bladder do cause blood & clots but should not cause pain. Apparently my pain came from a wound in the urethra which is not healing. When you piss on a wound, it hurts.